Ice Storm, Lincoln
- When
- January 26, 6:45 AM EST to January 27, 12:00 PM EST
- Where
- Lincoln forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.794, -82.451 (the zone’s center; the record gives no point)
An ice storm developed over the CSRA late Sunday night and Monday and produced 1/4-3/4 inch of ice. The heaviest ice accumulations occurred in Lincoln, Columbia, and McDuffie counties.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
An ice storm developed over the CSRA late Sunday night and Monday and produced 1/4-3/4 inch of ice. The heaviest ice accumulations occurred in Lincoln, Columbia, and McDuffie counties. Many trees and powerlines were down causing scattered power outages. About 100,000 homes were without power for several days. Four people were injured in traffic related accidents and one person was killed in Loncoln county when a tree fell on his vehicle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jan 26, 4:22 AM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 422 AM EST MON JAN 26 2004 .DISCUSSION... WILL EXTEND WINTER WEATHER ADVISORY INTO BURKE, BARNWELL AND BARNWELL CNTYS THROUGH 12PM. UNTIL 4 PM FOR CLARENDON, CALHOUN, ORANGEBURG, AIKEN, RICHMOND, COLUMBIA. WINTER STORM WARNING CONTINUE NORTH OF LINE FROM THE CITIES OF SUMTER, COLUMBIA, LEXINGTON TO EDGEFIELD AND LINCOLN. WEDGE OF SHALLOW COLD AIR TO REMAIN IN PLACE ACROSS THE AREA TODAY AND TONIGHT. TEMPS STILL FALLING ACROSS THE AREA EARLY THIS MORNING. ETA HAS A GOOD HANDLE ON LOW LEVEL TEMPERATURES. WILL KEEP TEMPS TODAY THROUGH TUESDAY CLOSE TO ETA GUIDANCE. WILL FORECAST TEMPS WARNING ABOVE FREEZING ACROSS THE SOUTHERNMOST COUNTIES THIS AFTERNOON. SHORT WAVE MOVING IN FROM THE GULF OF MEX WILL BRING ANOTHER BAND OF PRECIP INTO THE AREA THIS MORNING. MODELS SHOWING GOOD OMEGA ACROSS THE AREA THIS MORNING AND THIS AFTERNOON. ETA MODEL AND HPC SHOWING ABOUT AN INCH PRECIP ACROSS PART OF THE AREA TODAY. SO, LOOKING AT 1/2 INCH OR MORE OF GLAZE ACROSS PORTIONS OF CENTRAL AND NRN SC. PRECIP WILL TAPER OFF THIS EVENING. NO POPS FOR TUESDAY. NO CHANGES MADE FOR THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 30 28 42 25 / 100 70 10 10 AUGUSTA 36 33 45 23 / 100 60 10 10 SUMTER 32 28 42 25 / 100 80 10 10 ORANGEBURG 35 33 44 26 / 100 80 10 10 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...WINTER STORM WARNING SCZ015-016-020>022-029-026>028-031 TODAY. SC...WINTER WEATHER ADVISORY SCZ030-036>038 TODAY. SC...WINTER WEATHER ADVISORY SCZ035-041 UNTIL NOON. GA...WINTER STORM WARNING TODAY GAZ040. GA...WINTER WEATHER ADVISORY TODAY GAZ063>065. GA...WINTER WEATHER ADVISORY GAZ077 UNTIL NOON. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EST MON JAN 26 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261300- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EST MON JAN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... AN AREA OF MOISTURE IS MOVING EAST INTO THE REGION AND OVERRIDING LOW LEVEL COLD AIR WHICH IS PUSHING SOUTH INTO THE AREA. THIS WILL RESULT IN FREEZING RAIN ACROSS THE AREA. A WINTER STORM WARNING IS IN EFFECT UNTIL 700 PM FOR THE COUNTIES OF CHESTERFIELD-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON -LINCOLN-MCCORMICK-NEWBERRY-RICHLAND-SALUDA-SUMTER. EXPECT ICE ACCUMULATIONS OF AROUND 1/2 INCH. A WINTER WEATHER ADVISORY IS EFFECT UNTIL 400 PM FOR THE COUNTIES OF AIKEN-CALHOUN-CLARENDON-COLUMBIA-MCDUFFIE-ORANGEBURG-RICHMOND. EXPECT ICE ACCUMULATIONS LESS THAN 1/4 INCH. A WINTER WEATHER ADVISORY IS EFFECT UNTIL 1200 PM FOR THE COUNTIES OF BAMBERG-BARNWELL-BURKE. EXPECT ICE ACCUMULATIONS LESS THAN 1/4 INCH. REFER TO WINTER WEATHER MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. AWP
The national radar mosaic for the moment the first event began.
5 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5381680, 5381681, 5381682, 5381683, 5381684.